Alert archive / North Dakota / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 3, NWS Bismarck, ND

May 10, 20114 counties in North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at May 10, 2011, 3:13 AM CDT for 4 counties in North Dakota. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 10, 2011, 3:13 AM CDT (08:13 UTC)
Expired
May 10, 2011, 4:00 AM CDT
In force
47 min
Issued by
NWS Bismarck, ND
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Burleigh County, ND, Emmons County, ND, Kidder County, ND, Logan County, ND

The radar

The Bismarck radar (KBIS), 57 km from the middle of the area, began a volume at 08:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 8.2 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2011-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2011-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
792 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
354 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

035 
WUUS53 KBIS 100813
SVRBIS
NDC015-029-043-047-100900-
/O.NEW.KBIS.SV.W.0003.110510T0813Z-110510T0900Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
313 AM CDT TUE MAY 10 2011

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN BURLEIGH COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
  NORTHERN EMMONS COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
  SOUTHERN KIDDER COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
  NORTHWESTERN LOGAN COUNTY IN SOUTHEAST NORTH DAKOTA...

* UNTIL 400 AM CDT

* AT 310 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED NEAR HAZELTON...OR 33 MILES SOUTHEAST OF BISMARCK...AND
  MOVING NORTHEAST AT 45 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BRADDOCK AROUND 320 AM CDT.
  STEELE AROUND 345 AM CDT.
  DAWSON AROUND 350 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

VERY HEAVY RAIN IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4655 10056 4709 10003 4679 9944 4676 9945
      4633 10013
TIME...MOT...LOC 0813Z 213DEG 47KT 4652 10023
WIND...HAIL 60MPH 1.50IN

$$

KINNEY
3 follow-up statements
331 
WWUS53 KBIS 100831
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
331 AM CDT TUE MAY 10 2011

NDC015-029-043-047-100900-
/O.CON.KBIS.SV.W.0003.000000T0000Z-110510T0900Z/
BURLEIGH ND-EMMONS ND-KIDDER ND-LOGAN ND-
331 AM CDT TUE MAY 10 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
LOGAN...SOUTHERN KIDDER...NORTHEASTERN EMMONS AND SOUTHEASTERN
BURLEIGH COUNTIES UNTIL 400 AM CDT...

AT 328 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6
MILES EAST OF MOFFIT...OR 31 MILES EAST OF BISMARCK...MOVING
NORTHEAST AT 40 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  DRISCOLL AROUND 345 AM CDT.
  STEELE AROUND 355 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

VERY HEAVY RAIN IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4645 9996 4669 10043 4709 10003 4679 9944
      4676 9945
TIME...MOT...LOC 0832Z 212DEG 36KT 4668 10013
WIND...HAIL 60MPH 1.50IN

$$

KINNEY
071 
WWUS53 KBIS 100850
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
350 AM CDT TUE MAY 10 2011

NDC015-029-043-047-100900-
/O.CON.KBIS.SV.W.0003.000000T0000Z-110510T0900Z/
BURLEIGH ND-EMMONS ND-KIDDER ND-LOGAN ND-
350 AM CDT TUE MAY 10 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
LOGAN...SOUTHERN KIDDER...NORTHEASTERN EMMONS AND SOUTHEASTERN
BURLEIGH COUNTIES UNTIL 400 AM CDT...

AT 347 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL. 
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM DRISCOLL TO 7
MILES NORTH OF KINTYRE...MOVING NORTHEAST AT 40 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  STEELE AROUND 400 AM CDT.

OTHER LOCATIONS IMPACTED BY SEVERE THUNDERSTORMS INCLUDE LAKE ISABEL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

VERY HEAVY RAIN IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4651 9986 4682 10030 4709 10003 4679 9944
      4676 9945
TIME...MOT...LOC 0850Z 214DEG 33KT 4692 10016 4667 9991
WIND...HAIL <50MPH 1.00IN

$$

KINNEY
454 
WWUS53 KBIS 100903
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
403 AM CDT TUE MAY 10 2011

NDC015-029-043-047-100913-
/O.EXP.KBIS.SV.W.0003.000000T0000Z-110510T0900Z/
BURLEIGH ND-EMMONS ND-KIDDER ND-LOGAN ND-
403 AM CDT TUE MAY 10 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN LOGAN...SOUTHERN
KIDDER...NORTHEASTERN EMMONS AND SOUTHEASTERN BURLEIGH COUNTIES HAS
EXPIRED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED 
SLIGHTLY...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY.  HOWEVER  HAIL UP TO NICKEL SIZE AND WIND GUSTS OVER 40 
MPH ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.

LAT...LON 4651 9986 4682 10030 4709 10003 4679 9944
      4676 9945
TIME...MOT...LOC 0850Z 214DEG 33KT 4692 10016 4667 9991

$$

KINNEY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 2:55 AM CDT, 18 minutes earlier.

Area forecast discussion, May 10, 2:55 AM CDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
255 AM CDT TUE MAY 10 2011

.SHORT TERM...TODAY THROUGH WEDNESDAY...
CONCERN FOR TODAY WILL BE HEAVY PRECIPITATION ACROSS WESTERN NORTH
DAKOTA. MODELS IN GOOD AGREEMENT THAT MOST AREAS IN THE WEST WILL
RECEIVE BETWEEN 1 AND 1.75 INCHES OF RAINFALL TODAY THROUGH
TONIGHT. THE MAXIMUM AMOUNTS WILL BE FOUND OVER FAR NORTHWEST
NORTH DAKOTA WHERE THE DURATION OF RAIN WILL BE THE LONGEST AND
HENCE EXPECT AMOUNTS HERE TO RANGE UP TO 2 INCHES THROUGH TONIGHT.

SURFACE LOW PRESSURE NOW OVER FAR SOUTHERN SOUTH DAKOTA WILL MOVE
NORTH INTO SOUTH CENTRAL NORTH DAKOTA BY 00Z WEDS...THEN TO NEAR
MINOT BY 06Z WEDS...AND IN SOUTHERN MANITOBA BY 12Z WEDS. THE LEFT
EXIT REGION OF A H3 JET STREAK SLIDING THROUGH CENTRAL NORTH
DAKOTA WILL RESULT IN THE BEST LIFT/OMEGA BEING CONFINED OVER
WESTERN NORTH DAKOTA TODAY.

GOOD PRESSURE GRADIENT FOR MOST OF THE DAY TODAY OVER NORTHWEST
NORTH DAKOTA FOR GUSTY NORTH TO NORTHEAST WINDS BETWEEN 25 AND 35
MPH WITH GUSTS TO 40 MPH POSSIBLE. THE NAM/GFS/BUFKIT SOUNDINGS
ALL SUPPORT THIS FOR KISN. WINDS SHOULD DECREASE THIS AFTERNOON
AS THE SURFACE LOW GETS CLOSER BUT STRONGER WINDS ALOFT MIXING
DOWN WITH THE HEAVIER RAIN SHOWERS MAY SUSTAIN OR EVEN ENHANCE THE
ALREADY GUSTY WINDS. THUS A WIND ADVISORY HAS BEEN ISSUED FOR
NORTHWEST NORTH DAKOTA THROUGH 00Z WEDS.

THE SEVERE THUNDERSTORM THREAT WILL TRANSITION FURTHER EAST TODAY
THUS THE MAIN CONCERN WILL BE HEAVY RAIN AND AREAS OF FLOODING.
WILL CONTINUE TO MONITOR THIS. DEEP UPPER AIR TROUGH SPLITS INTO
TWO PARTS TODAY WITH A NORTHERN PORTION LOW MOVING THROUGH NORTH
DAKOTA TODAY/TONIGHT AND TAKING THE AFOREMENTIONED SURFACE LOW
INTO MANITOBA BY WEDNESDAY MORNING. EXPECT A DECREASE IN THE
PRECIPITATION FROM SOUTH TO NORTH LATER TODAY/TONIGHT. WE SHOULD
SEE A BREAK WEDNESDAY OR AT LEAST PRECIPITATION REDUCED JUST TO A
SLIGHT CHANCE AS WE REMAIN IN SOUTHERLY FLOW. THE SECOND UPPER LOW
APPROACHES BUT REMAINS SOUTH OF NORTH DAKOTA THROUGH THE DAY
WEDNESDAY.

.LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY NIGHT...

THE SECOND UPPER LOW EJECTS OUT FROM COLORADO WEDNESDAY NIGHT AND
MOVE SLOWLY INTO THE CENTRAL PLAINS. SOME SHOWERS WILL LIKELY
IMPINGE OVER SOUTHERN AND EASTERN NORTH DAKOTA THROUGH FRIDAY AND
THUS WILL CONTINUE TO CARRY A SLIGHT CHANCE. MODELS HAVE BEEN
CONSISTENTLY SHOWING THAT THE INITIAL LOW THAT MOVED THROUGH NORTH
DAKOTA TUESDAY ACTUALLY RETROGRADES BACK INTO NORTH DAKOTA FOR THE
WEEKEND. DIFFERING SCENARIOS AS TO EXACTLY WHERE THE LOW ENDS UP
WILL DEFINE IF/HOW MUCH PRECIPITATION WE RECEIVE. FOR NOW HAVE
CONTINUE WITH 14 POPS UNTIL MODELS COME INTO BETTER AGREEMENT. THE
LOW THEN IS FORECAST TO MOVE OUT OF THE AREA SUNDAY WITH UPPER
RIDGING THEN TAKING CONTROL BY MONDAY.

&&

.AVIATION...SHOWERS AND THUNDERSTORMS WILL CONTINUE TO IMPACT THE
AERODROMES THIS MORNING. IFR TO MVFR CEILINGS AND VISIBILITIES CAN
BE EXPECTED. KDIK AND KISN WILL REMAIN IN A HEAVY RAINFALL ENVIRONMENT
THROUGH THE DAY TODAY WITH SOMEWHAT LESSER ACTIVITY OVER KBIS/KJMS.
VFR CONDITIONS ARE EXPECTED TO RETURN TO KBIS/KJMS AFTER 00Z WEDS.

&&

.HYDROLOGY...CONCERN FOR PRECIPITATION AMOUNTS ACROSS NORTHWEST
NORTH DAKOTA TODAY/TONIGHT WITH RISES ON THE LITTLE MUDDY RIVER.
IT APPEARS THAT RAINFALL AMOUNTS WILL RANGE BETWEEN 1 AND 1.75
INCHES THROUGH TONIGHT. THESE CURRENT PRECIPITATION AMOUNTS TAKE
THE RIVER LEVEL TO MODERATE FLOOD STAGE BY EARLY WEDNESDAY EVENING.
IF ACTUAL RAINFALL AMOUNTS ARE HIGHER THAN MENTIONED ABOVE...THEN
CORRESPONDINGLY RIVER LEVELS WOULD RISE FURTHER THAN CURRENTLY
FORECAST. WILL LET THE MORNING FORECAST TEAM/HYDROLOGIST ASSESS
THIS FURTHER AND THEY WILL HAVE A BETTER HANDLE ON THE ACTUAL
PRECIPITATION AMOUNTS EXPECTED.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 7 AM THIS MORNING TO 7 PM CDT THIS EVENING
FOR NDZ001-002-009-010-017.

&&

KS
Hazardous weather outlook, May 10, 12:10 AM CDT, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
1210 AM CDT TUE MAY 10 2011

NDZ001>005-009>013-017-110515-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-
1210 AM CDT TUE MAY 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA AND NORTHWEST NORTH DAKOTA.

.DAY ONE...REST OF TONIGHT

HEAVY RAIN IS FORECAST OVERNIGHT WITH SOME POTENTIAL FOR OVERLAND
FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

HEAVY RAIN IS EXPECTED TUESDAY WITH TOTAL RAINFALL AMOUNTS BETWEEN
ONE AND TWO INCHES...ESPECIALLY OVER WESTERN AREAS OF NORTH DAKOTA.

.SPOTTER INFORMATION STATEMENT...

CALL RAIN REPORTS IN TO THE NATIONAL WEATHER SERVICE IN BISMARCK AT
701-223-4582.

NDZ018>023-025-031>037-040>048-050-051-110515-
DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-GOLDEN VALLEY-
BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-SLOPE-HETTINGER-
GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
1210 AM CDT TUE MAY 10 2011 /1110 PM MDT MON MAY 9 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...REST OF TONIGHT

THUNDERSTORMS WITH HEAVY RAIN ARE LIKELY OVERNIGHT...ESPECIALLY OVER
WESTERN AREAS. AN ISOLATED SEVERE STORM IS POSSIBLE WITH LARGE HAIL
AND HIGH WIND...MAINLY SOUTH OF INTERSTATE 94.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

RAIN SHOWERS AND A CHANCE FOR THUNDERSTORMS WILL CONTINUE TUESDAY.
SOME STORMS OVER THE JAMES RIVER VALLEY COULD BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

CALL REPORTS OF SEVERE WEATHER...INCLUDING HEAVY RAIN...IN TO THE
NATIONAL WEATHER SERVICE AT 701-223-4582.

KS/JP MARTIN

In the hours before

Special weather statement, May 9, 11:51 PM CDT, 3 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1151 PM CDT MON MAY 9 2011

NDZ046>048-050-051-100545-
DICKEY-EMMONS-LA MOURE-LOGAN-MCINTOSH-
1151 PM CDT MON MAY 9 2011

...STRONG THUNDERSTORMS IN MCINTOSH COUNTY...AND OTHERS WERE
APPROACHING DICKEY COUNTY...

AT 1145 PM CDT...THUNDERSTORMS WERE DEVELOPING IN WESTERN MCINTOSH
COUNTY...JUST NORTHEAST OF ZEELAND. THIS IS ABOUT 75 MILES SOUTHEAST
OF BISMARCK. OTHER STORMS WERE AROUND ABERDEEN...SOUTH DAKOTA...AND
MOVING NORTH...TOWARD LUDDEN AND OAKES.

THESE STORMS WILL PRODUCE VERY HEAVY RAIN...HAIL AS LARGE AS
NICKLES...AND WINDS AS HIGH AS 50 MPH BETWEEN NOW AND 100 AM CDT.

LIGHTNING CAN KILL SO BE SURE TO REMAIN INDOORS IF STORMS MOVE INTO
YOUR AREA.

PLACES THAT WILL LIKELY GET THUNDERSTORMS BEFORE 100 AM CDT
INCLUDE...WISHEK...BURNSTAD...LUDDEN...AND OAKES.

JP MARTIN
Special weather statement, May 10, 12:27 AM CDT, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1227 AM CDT TUE MAY 10 2011

NDZ034>037-042-045>047-050-100630-
BURLEIGH-EMMONS-GRANT-KIDDER-LOGAN-MCINTOSH-MORTON-SIOUX-STUTSMAN-
1227 AM CDT TUE MAY 10 2011

...SPECIAL WEATHER STATEMENT...

AT 1220 AM CDT/1120 PM MDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM
SHIELDS...THROUGH CANNONBALL...AND NAPOLEON...MOVING NORTH AT 30 MPH.

PENNY SIZE HAIL...WINDS UP TO 50 MPH...BRIEF HEAVY DOWNPOURS...ARE
POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
  SOLEN...              KINTYRE...            HAZELTON...
  BREIEN...             BRADDOCK...           ST. GERTRUDE...
  FORT RICE...          RALEIGH...            HUFF...
  FLASHER...            MOFFIT...             LAKE ISABEL...
  CRYSTAL SPRINGS...    MEDINA...             LEITH...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THESE STORMS HAVE PASSED. MOTORISTS SHOULD BE PREPARED FOR BRIEF
PERIODS OF VERY HEAVY RAIN...AND PONDING WATER ON STREETS AND LOW
LYING AREAS.

KINNEY
Special weather statement, May 10, 12:41 AM CDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1241 AM CDT TUE MAY 10 2011

NDZ048-051-100630-
DICKEY-LA MOURE-
1241 AM CDT TUE MAY 10 2011

...SPECIAL WEATHER STATEMENT...

AT 1239 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EXTREME EAST CENTRAL DICKEY COUNTY...MOVING
NORTH AT 35 MPH.

NICKEL SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

* THE THUNDERSTORM WILL BE NEAR...
  OAKES NOW...
  GLOVER BY 1250 AM CDT...
  VERONA BY 100 AM CDT...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED. MOTORISTS CAN EXPECT PONDING WATER ON STREETS AND LOW LYING
AREAS.

KINNEY
Special weather statement, May 10, 1:25 AM CDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
125 AM CDT TUE MAY 10 2011

NDZ034-042-045-100730-
GRANT-MORTON-SIOUX-
125 AM CDT TUE MAY 10 2011

...SPECIAL WEATHER STATEMENT...

AT 120 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER NORTH CENTRAL CORSON COUNTY...MOVING NORTH
AT 35 MPH.

NICKEL SIZE HAIL...WINDS UP TO 50 MPH...CONTINUOUS CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

* THE THUNDERSTORM WILL BE NEAR...
  SHIELDS BY 105 AM MDT...
  BREIEN BY 225 AM CDT...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

KINNEY
Special weather statement, May 10, 2:22 AM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
222 AM CDT TUE MAY 10 2011

NDZ034>036-046-100815-
BURLEIGH-EMMONS-KIDDER-MORTON-
222 AM CDT TUE MAY 10 2011

...SPECIAL WEATHER STATEMENT...

AT 220 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM EXTREME EAST CENTRAL
BURLEIGH COUNTY TO EXTREME SOUTH CENTRAL BURLEIGH COUNTY...MOVING
NORTH AT 20 MPH.

PENNY SIZE HAIL...WINDS UP TO 50 MPH...BRIEF HEAVY DOWNPOURS...ARE
POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
  MCKENZIE...           MENOKEN...            TUTTLE...
  ARENA...              WING...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THESE STORMS HAVE PASSED. MOTORISTS SHOULD REMAIN ALERT FOR PONDING
WATER ON STREETS AND LOW LYING AREAS.

KINNEY
Special weather statement, May 10, 2:58 AM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
258 AM CDT TUE MAY 10 2011

NDZ034>036-045-046-100845-
BURLEIGH-EMMONS-KIDDER-MORTON-SIOUX-
258 AM CDT TUE MAY 10 2011

...SPECIAL WEATHER STATEMENT...

AT 256 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 19 MILES SOUTH OF
BISMARCK TO 40 MILES SOUTHEAST OF BISMARCK...MOVING NORTH AT 45 MPH.

NICKEL SIZE HAIL...WINDS UP TO 50 MPH...CONTINUOUS CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.

* THUNDERSTORMS WILL BE NEAR...
  ST. ANTHONY AND FORT RICE BY 305 AM CDT...
  HUFF AND HAZELTON BY 310 AM CDT...
  BISMARCK AND LINCOLN BY 320 AM CDT...
  MOFFIT BY 325 AM CDT...
  MENOKEN BY 330 AM CDT...
  MCKENZIE BY 335 AM CDT...
  STERLING BY 340 AM CDT...

THIS STORM MAY STRENGTHEN FURTHER...AND A SEVERE THUNDERSTORM
WARNING MAY BE NEEDED.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.

KINNEY

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 8:37 PM CDTAreal Flood WarningBISBurke, Divide, McKenzie, Mountrail, Williams4 days
May 9, 10:15 PM CDTAreal Flood AdvisoryBISAdams, Billings, Bowman, Dunn, Golden Valley, Grant and 4 more15 hr
May 10, 1:43 AM CDTSevere Thunderstorm WarningBISGrant, Sioux62 min
May 10, 2:46 AM CDTSevere Thunderstorm WarningBISBurleigh, Kidder44 min
May 10, 2:58 AM CDTWind AdvisoryBISBurke, Divide, McKenzie, Mountrail, Williams14 hr
May 10, 3:26 AM CDTSevere Thunderstorm WarningBISKidder, Stutsman, Wells54 min
May 10, 11:10 AM CDTRiver Flood WarningBISWilliams33 hr
May 10, 12:34 PM CDTRiver Flood WarningBISWard68 days
May 10, 2:05 PM CDTAreal Flood AdvisoryBISBottineau, Renville, Ward3 hr
May 10, 2:05 PM CDTRiver Flood WarningBISMcKenzie, Williams105 days
May 10, 2:23 PM CDTRiver Flood WatchBIS6 days
May 10, 4:43 PM CDTAreal Flood AdvisoryBISRenville67 hr

Nearby

Severe Thunderstorm Warnings in North Dakota, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.